MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17471
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # - k180291.Event description: as reported, during a hysterosalpingogram (hsg), using a cook silicone balloon hysterosalpingography injection catheter, the operator could not inject contrast or saline to inflate the balloon due to an observed leakage from the balloon.The device was tested (inflated/deflated) prior to use without difficulty.A new same type device was used to complete the procedure.The patient did not have any discomfort persisting after the examination.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control data.One cook silicone balloon hysterosalpingography injection catheter was returned for investigation in a an opened outer pouch in a used condition.There was a severe kink in catheter approximately 27.5 cm from distal tip.A function test determined, water could not be flushed through the connecting cap lumen.The balloon material had been ruptured.A.038¿ wire guide was unable to be passed through.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, a definitive cause of the incident could be determined.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
As reported, during a hysterosalpingogram (hsg), using a cook silicone balloon hysterosalpingography injection catheter, the operator could not inject contrast or saline to inflate the balloon due to an observed leakage from the balloon.The device was tested (inflated/deflated) prior to use without difficulty.A new same type device was used to complete the procedure.The patient did not have any discomfort persisting after the examination.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.The device was returned and evaluated 04feb2021, at which time it was observed the balloon material had ruptured.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction- the summary report designation is incorrect; the report is not a summary report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11411389
Report Number1820334-2021-00881
Device Sequence Number17030275
Product Code LKF
UDI-Device Identifier00827002174719
UDI-Public(01)00827002174719(17)230611(10)13239657
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model NumberG17471
Device Catalogue NumberJ-CHSG-703001
Device Lot Number13239657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight57